Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 50, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 30, 2006, 5:08 PM CDT for Dimmit County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2006, 5:08 PM CDT (22:08 UTC)
- Expired
- Jun 30, 2006, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Dimmit County, TX
The radar
The Laughlin AFB radar (KDFX), 104 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 6:45 PM CDT | FLASH FLOOD | 2 S Asherton, TX | WATER COVERING SECONDARY ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 97 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1999 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 302210 FFWEWX TXC127-010115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 508 PM CDT FRI JUN 30 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... DIMMIT * UNTIL 815 PM CDT * AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER DIMMIT COUNTY. AN EAST WEST LINE OF THUNDERSTORMS WAS NEARLY STATIONARY ACROSS THE COUNTY. RAINFALL RATES WERE ESTIMATED AT 1 TO 2 INCHES AN HOUR. * LOCATIONS IN THE WARNING INCLUDE CATARINA AND ASHERTON WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2861 9943 2860 10010 2831 10008 2830 9946 $$
4 follow-up statements
000 WGUS74 KEWX 302250 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 548 PM CDT FRI JUN 30 2006 TXC127-010115- DIMMIT TX- 548 PM CDT FRI JUN 30 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR DIMMIT COUNTY... AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER DIMMIT COUNTY. LITTLE MOVEMENT HAS BEEN INDICATED. RAINFALL RATES WERE ESTIMATED AT 1 TO 2 INCHES AN HOUR. LOCATIONS IN THE WARNING INCLUDE CARRIZO SPRINGS AND BIG WELLS. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2861 9943 2860 10010 2831 10008 2830 9946 $$
000 WGUS74 KEWX 302334 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 633 PM CDT FRI JUN 30 2006 TXC127-010115- DIMMIT TX- 633 PM CDT FRI JUN 30 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR DIMMIT COUNTY... AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER DIMMIT COUNTY. THE STORMS HAVE WEAKENED HOWEVER RAINFALL RATES ARE STILL ESTIMATED AT 1 TO 1.5 INCHES AN HOUR SOUTH OF CATARINA. LITTLE MOVEMENT WAS INDICATED. LOCATIONS IN THE WARNING INCLUDE CARRIZO SPRINGS AND BIG WELLS WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2861 9943 2860 10010 2831 10008 2830 9946 $$
000 WGUS74 KEWX 010017 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 716 PM CDT FRI JUN 30 2006 TXC127-010115- DIMMIT TX- 716 PM CDT FRI JUN 30 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR DIMMIT COUNTY... AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SHOWERS AND THUNDERSTORMS ACROSS DIMMIT COUNTY. LITTLE MOVEMENT WAS INDICATED. RAINFALL RATES WERE ESTIMATED AT ONE HALF TO ONE INCH AN HOUR. FLOODING OF SECONDARY ROADS WILL REPORTED OCCURRING SOUTH OF ASHERTON. LOCATIONS IN THE WARNING INCLUDE CATARINA...CARRIZO SPRINGS...BIG WELLS AND ASHERTON. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2861 9943 2860 10010 2822 10009 2822 9942 $$
000 WGUS74 KEWX 010114 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 813 PM CDT FRI JUN 30 2006 TXC127-010123- DIMMIT TX- 813 PM CDT FRI JUN 30 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM CDT FOR DIMMIT COUNTY... HEAVY RAINFALL HAS ENDED ACROSS DIMMIT COUNTY AND THE THREAT OF FLASH FLOODING HAS CEASED. LAT...LON 2861 9943 2860 10010 2822 10009 2822 9942 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:32 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 30, 3:32 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 332 PM CDT FRI JUN 30 2006 .DISCUSSION...CONVECTION AND ASSOCIATED TROPICAL MOISTURE IN THE SOUTHWESTERN GULF WILL CONTINUE ADVECTING INTO SOUTH CENTRAL TEXAS OVER THE NEXT SEVERAL DAYS AS AN UPPER LEVEL LOW STALLS OUT OVER COAHUILA IN MEXICO...JUST WEST OF OUR WESTERN CWA. THIS LOW WILL TEND TO PULL DEEP TROPICAL MOISTURE FROM THE SOUTH OVER OUR AREA AND ALLOW HIGH PWATS (GENERALLY ABOVE 2 INCHES) OVER OUR SOUTHERN COUNTY WARNING AREA (CWA) WELL INTO NEXT WEEK. MOIST LOW LEVEL SOUTHERLY FLOW WILL INCREASE AND IMPINGE ALONG THE ESCARPMENT TONIGHT AND SATURDAY GENERALLY ALONG AND NORTH OF I-90 WEST OF SAN ANTONIO. THIS FLOW WILL BECOME MORE PERPENDICULAR ALONG EASTERN SECTIONS OF THE ESCARPMENT LATE TOMORROW AND SUNDAY. THE BUOYANT TROPIC-LIKE ATMOSPHERE WILL BE AN EFFICIENT RAIN MAKER BUT DUE TO A LACK OF FOCUS AND HIGH FLASH FLOOD GUIDANCE VALUES...A FLASH FLOOD WATCH WILL NOT BE ISSUED AT THE PRESENT TIME. AS GUIDANCE VALUES LOWER...A FLASH FLOOD WATCH MAY BE ISSUED TONIGHT OR SATURDAY SO STAY TUNED. RIDGING BUILDS IN ACROSS THE AREA NEXT THURSDAY SO PROBABILITIES SHOULD LOWER BY THEN BUT ATMOSPHERIC MOISTURE WILL REMAIN HIGH. FIRE WEATHER... DUE TO INCREASING MOISTURE IN THE LOWER LEVELS OF THE ATMOSPHERE AND INCREASING CHANCES FOR WETTING RAINS...THE FIRE WEATHER THREAT WILL BE LOW LEADING UP TO THE 4TH OF JULY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 90 72 91 / 30 50 30 30 AUSTIN BERGSTROM INTL AIRPORT 70 89 69 90 / 30 50 30 30 DEL RIO INTL AIRPORT 74 90 73 90 / 60 60 60 20 SAN ANTONIO INTL AIRPORT 72 87 72 90 / 50 60 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 02/25
Hazardous weather outlook, Jun 30, 5:52 AM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 552 AM CDT FRI JUN 30 2006 TXZ171>173-183>194-202>209-217>225-228-011100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 552 AM CDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LOCALLY HEAVY RAINS ARE POSSIBLE FROM SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP MAINLY OVER THE SOUTHWESTERN HALF OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOCALLY HEAVY RAINS ARE POSSIBLE ACROSS SOUTH CENTRAL TEXAS SATURDAY...AND A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH INDEPENDENCE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 30, 4:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
449 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD DEL RIO 29.38N 100.90W
06/30/2006 VAL VERDE TX PUBLIC
WIDESPREAD STREET FLOODING REPORTED BY THE PUBLIC ALONG
WITH MAJOR ACCIDENT DUE TO WATER COVERED ROADWAY.
INFORMATION PERTAINING TO INJURIES IS UNKNOWN.
&&
WRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:41 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jun 30, 6:30 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.